I take zoloft and lamictal to treat depression and anxiety. I've lost my job and health insurance and subsequently can't afford the cost of lamitcal per month. I am staying on the zoloft. My Dr. advised me to cut the mg in half over the next 2 weeks but warned of the small chance I could have a seizure. This terrifies me as I've never had one and the medication was/is intended to stabilize my mood and obviously not to treat seizures. Has anyone had experience w/ coming off this drug? Thanks in advance!!!
I have to wean myself off lamictal (anti-seizure and mood stabilizer). I take it w/ zoloft. pls help
- 17 Nov 2009 by fayecogar
- 17 September 2018
- lamictal, zoloft, depression, seizures, bipolar disorder, anxiety, premenstrual dysphoric disorder, generalized anxiety disorder, anxiety and stress
have you checked Cost Co for the generic?
Strengths of Generic Lamictal
Generic Lamictal is available in a number of different strengths, including:
•Lamotrigine 25 mg tablets
•Lamotrigine 100 mg tablets
•Lamotrigine 150 mg tablets
•Lamotrigine 200 mg tablets
•Lamotrigine 5 mg chewable dispersible tablets
•Lamotrigine 25 mg chewable dispersible tablets.
If you do not belong to Cost Co., that is ok you do not need to belong to Cost Co., to have an RX filled.
Also you can call the manfacture as GlaxoSmithKline has a patient program. You may even get it for free !! Just call and see how their program works.
Weaning off of lamictal is not couple week process. Your doctor should not want to risk you of having a seizure at all costs. Take it very slow and if possible, cut 3/4 off he pill instead of half.
Hi. There is a website called point of return that is very helpful with withdrawing from any psychotropic med. apparently you are supposed to titrate it down very slowly, as slowly as it was increased. I was titrated up to 150 mg by increasing by 25 mg every two weeks and now d/t severe gastrointestinal distress and joint aching and stiffness am titrating it back down. It's hard to be a totally accurate when splitting the tablets but I have a pill splitter so am trying to decrease by 25 or so every two weeks. I know it helped stablilize my mood but the side effects have been distressing, also it freaks me out that this is a seizure medication. In any event I think cutting by 1/2 is too much, I would say 25 mg at a time from what I have heard from pharmacists.
Hi, faye! Medications used as mood stabilizers (Lamictal, Tegretol, Depakote, etc.) are actually classed as anticonvulsants. The only true mood stabilizer is lithium. It was wise of your doctor to alert you to the possibility of a seizure, but it's pretty unlikely. I came off lamotrigine over two weeks and had no problems at all.
Here's a couple links that might help you:
please contact the drug maker they have programs for free meds. my wife takes latuda and it costs 1,486 dollars for 28 pills. they are giving them for free for 12 months then have to renew . her dr. upped hers from 20mg to 40 so that means double the price. thank GOD for the rx being generious.
I went off lamictal with no problems at all. I was taking 400mg a day. I decreased 50mg every 3-4 days. I think it took 2-3 weeks. No seizures at all.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.